Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What should be done for pain management when suffering from cerebellar ataxia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
My husband was in a pain management program. He has a neurological issue they are calling cerebellar ataxia. He was taken out of his pain management program yesterday. He either did not understand or forgot that he was to report if he was given any other narcotics except through his pain management program. As a result of his disease he frequently falls. He was in the hospital last year 5 times from falling. They prescribed vicodin for pain. He thought that he reported these instances to the pain management clinic. They are telling him that he did not. I there anything we can do to get him back on his pain meds. He has been on oxy and tramedal for several years and now they have just taken him off cold XXXXXXX I should have followed through but did not want him to think he was not capable. He is only 58 years old and will be disabled the rest of his life. This is very hard on our whole family. Is there any way we can do anything to get him back on his pain meds. Thank you for your time
Posted Fri, 31 Jan 2014 in Brain and Spine
Answered by Dr. Raju A.T 5 hours later
Brief Answer: Old medical recolds Detailed Answer: Hi, Thanks for your query. Its very XXXXXXX to stop medications like Vicodin suddenly. he has to be brought to the same medication as soon as possibe. The effects of withdrawal would be more when the is being given newer medications. The only way to get him back on the medication is by convincing the pain management specialist. This could be done by showing him the older vicodin prescriptions or any other related medical records. This has to be done at the earliest for his wellbeing. Please do ask if you have any other concerns. regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor